Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 18, 2025, 10:50 AM CDT for 11 counties in Texas. It took effect at Mar 18, 2025, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 10:50 AM CDT (15:50 UTC)
- In effect from
- Mar 18, 2025, 12:00 PM CDT
- Expired
- Mar 18, 2025, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 61 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS74 KEWX 181550 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1050 AM CDT Tue Mar 18 2025 TXZ171>173-192>194-208-209-223>225-190000- /O.NEW.KEWX.WI.Y.0007.250318T1700Z-250319T0300Z/ Llano-Burnet-Williamson-Travis-Bastrop-Lee-Caldwell-Fayette- Gonzales-De Witt-Lavaca- Including the cities of Giddings, Austin, Bastrop, Georgetown, Cuero, Burnet, Hallettsville, Gonzales, Llano, Lockhart, and La Grange 1050 AM CDT Tue Mar 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...A portion of south central Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ BF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 6:28 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 18, 6:28 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Tue Mar 18 2025 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 212 AM CDT Tue Mar 18 2025 Key Messages: - Fire Danger Statement for Near Critical Fire Weather along the Rio Grande today - Near Wind Advisory level winds today - Red Flag Warning for Critical Fire Weather all areas Wednesday A strong surface pressure gradient today makes for breezy southerly winds with gusts to 35 mph, possibly 40 mph. Sustained winds remain just under Wind Advisory levels, however there is small chance they could reach them briefly. Will monitor for possible later issuance. Moisture recovery is underway and could bring some patchy shallow low clouds and fog early this morning, though it mixes out rapidly after sunrise. There will be some fire weather issues, though mainly out west where humidity remains low. Above average temperatures continue today. Better moisture recovery tonight with low clouds developing, however they will be short lived as yet another Pacific front/dryline combo moves across our western areas overnight and eastern areas early Wednesday morning. Unfortunately, the moisture is shallow and no rain is expected. Then, a very dry breezy/gusty northwesterly flow returns leading to another round of widespread, possibly significant fire weather issues. Cooler temperatures are expected on Wednesday. See the Fire Weather section below for more details on the Fire Weather threats. && .LONG TERM... (Wednesday night through Monday) Issued at 212 AM CDT Tue Mar 18 2025 Key Messages: - Lingering fire weather concerns late week, mainly west - Low chances for showers and thunderstorms late Sunday across eastern areas An expanding area of high pressure will coax in a cooler airmass Wednesday night through Thursday. With relatively light winds and clear skies overnight, temperatures will be on the chilly side Thursday morning with widespread 40s for lows across South-Central Texas. Drainage valleys and other low-lying spots over the Hill Country may see lows dip into the mid 30s. The cool airmass will provide for a sunny and seasonable afternoon with highs in the low to mid 70s for most areas. Surface high pressure will initially keep winds light, but as it slides east during the day, southerly winds on the rear side of the outgoing high pressure should start to pick up over our western counties Tuesday afternoon. This will likely produce elevated to near critical fire weather conditions mainly for the Rio Grande Plains and Southern Edwards Plateau. Prolonged southerly flow will instill a warming trend to close out the week, with highs in the 80s Friday/Saturday for most areas and highs in the low to mid 90s reentering the picture over the Rio Grande Plains and Winter Garden on Saturday. Winds could be quite breezy Friday with a low-level jet directly over our area. A gradual uptick in moisture and some cloudiness should accompany these south winds. This may temper fire weather conditions for areas east of Highway 281. To the west, the more meager moisture return means elevated to near critical fire weather conditions remain possible through at least Saturday. A weak cold front could approach our area Friday night/Saturday morning, but the low amplitude of the associated trough means that front likely won't provide much of a dent to the warming trend or notable rain chances. A more promising opportunity is possible late Sunday into Sunday night with a front associated with a slightly more amplified trough. The weekend moisture return will give this front a better chance at bringing some rain and some thunder, though those chances remain low (20 to 30%) and mainly east of Highway 281. For the time being, the placement of the trough farther north in the model guidance leads to the accompanying jet stream also being farther north. Thus, winds may be more tempered in the wake of that front, potentially limiting the fire weather potential compared to the strong Pacific fronts we've been experiencing recently. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Tue Mar 18 2025 VFR flying conditions prevail today through Wednesday. There no longer is a potential for reduced CIGs/VSBYs at the I-35 sites early this morning and have removed the TEMPOs for 6SM BR SCT004. With continued moister southerly lower level flow, MVFR CIGs develop tonight, however they will be brief as a front/dryline will erode any CIGs by early Wednesday morning. Steady breezy S to SE flow and ongoing LLWS mix to gusty winds up to 35 KTs mid morning through early evening, then flow shifts to NW overnight out west and early Wednesday morning in the east while remaining gusty. && .FIRE WEATHER... Issued at 212 AM CDT Tue Mar 18 2025 Sustained southerly winds of 15 to 25 mph with gusts to 40 mph, at times are expected today. Moisture recovery is underway across most areas with minimum humidities remaining well above 20 percent and elevated fire weather is expected. However, minimum humidities in the teens along the Rio Grande create near critical fire weather there. A Rangeland Fire Danger Statement will be issued for that area with a possibility that Red Flag conditions may be reached for an hour or two. Another widespread fire weather event with critical fire weather is expected to develop by early Wednesday morning out west and spread to the remainder of the area mid to late morning, then continue through early evening. Sustained northwesterly winds of 15 to 25 mph are expected with gusts to 35 mph possible. Minimum humidities fall back into the single digits west to lower teens east. In addition, due to ongoing fires and critically to extremely dry fuels, a Red Flag Warning will be issued for all of South Central Texas for Wednesday. Any ongoing fires will face a sudden wind shift with the passage of the Pacific front/dryline overnight into morning making them difficult to control. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 59 79 44 / 0 10 0 0 Austin Bergstrom Intl Airport 84 59 80 43 / 0 10 0 0 New Braunfels Muni Airport 86 58 82 43 / 0 0 0 0 Burnet Muni Airport 84 56 74 40 / 0 0 0 0 Del Rio Intl Airport 92 60 82 45 / 0 0 0 0 Georgetown Muni Airport 85 59 77 42 / 0 0 0 0 Hondo Muni Airport 88 55 82 41 / 0 0 0 0 San Marcos Muni Airport 85 57 81 42 / 0 0 0 0 La Grange - Fayette Regional 82 61 81 42 / 0 0 0 0 San Antonio Intl Airport 85 59 81 45 / 0 0 0 0 Stinson Muni Airport 88 59 83 45 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...04 Long-Term...Tran Aviation...04
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:07 AM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.